I had unprotected sex with my boyfriend about a month ago
Patient :I had unprotected sex with my boyfriend about a month ago and I took the emergency contraceptive Next Choice two days after we had sex. I experienced some bleeding and brownish discharge for about a week right after taking the pill and now I'm expecting my period for the month after and it hasn't come yet. All I have seen is some spotting and minor cramps. Should I be worried? Should I take a test? Is it normal for your cycle to be messed up after taking this pill?
Thanks for the query.
The contraceptive pills are known to cause irregularities in the cycle. Early and light periods, delayed cycles, heavy bleeding, spotting, etc usually happen post-pill intake. You must take a pregnancy test, however, considering the failure chances of the pill. If negative there is nothing to worry and you can expect the cycles anytime or even next month. Do not use emergency pills on a routine basis for contraception. Go in for combined pills or implants if you are regular at sex.
Hope this helped.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.